MAUDE Adverse Event Report: SIEMENS HEALTHINEERS AG MAGNETOM SYMPHONY, A TIM; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING

SIEMENS HEALTHINEERS AG MAGNETOM SYMPHONY, A TIM; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Model Number 10018223
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Pain (1994); Concussion (2192); Anxiety (2328); Peripheral Nervous Injury (4414); Muscle/Tendon Damage (4532)
Date of Event 11/25/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Siemens healthineers was notified of an adverse patient event by medwatch report# mw5180015 provided by the fda on december 11, 2025.The medwatch report was completed by the patient.According to information provided by the patient during a phone interview, on (b)(6) 2022, the patient weighing 265 pounds with a history of claustrophobia underwent an mri procedure for abdominal imaging without sedation using the magnetom symphony, a tim system.This system has a 60" bore.During the examination, the patient allegedly sustained a concussion, a rotator cuff tear, nerve damage, ruptured disc(s) of unknown location, and sprains to the ankle and thumb.The patient reports experiencing ongoing chronic pain and emotional trauma and remains under medical treatment.At this time, there is no information to suggest that the subject device malfunctioned or failed to operate as intended.
 
Additional Manufacturer Narrative
H3, h6: the investigation is ongoing.The root cause has not been identified.A supplemental report will be submitted upon receipt of additional reportable information and/or investigation completion.
 
Additional Manufacturer Narrative
Siemens healthineers contacted both the patient and the customer site to obtain additional information regarding this event.Both refused to provide the provide the dicom images of the patient¿s examination.Therefore, siemens healthineers reviewed all service calls for the magnetom symphony, a tim system mr system located at baycare outpatient imaging for the months of september ¿ december 2022.There were no service calls or service activities within this time period related to events as described in mw5180015.According to mw5180015, the patient pressed the squeeze ball when first being moved into the magnet bore.If a patient presses the squeeze ball, the operator will be alerted acoustically and visually.Acoustically: - continuous tone over the intercom - audio signal through the patient¿s headphones and through the loudspeaker in the examination room (only as long as the patient squeezes the bulb) visually: - led of the speak button and listen button on the intercom light up system log files were not available any longer due to the event occurring in 2022.Therefore, our experts were not able to determine whether the patient alerts functioned as intended.However, according to the magnetom family operator manual ¿ mr system syngo mr b19 (print no.Mr-01501g.621.01.02.02, page 45) the functionality of the squeeze ball must be checked daily.We have not been alerted by the facility about any alert alarm failures with the system.As no dicom images of the patient¿s examination were provided, an evaluation of the images with regards to patient positioning was unfortunately not possible.The magnetom family operator manual ¿ mr system syngo mr b19 (print no.Mr-01501g.621.01.02.02) provides different warning messages regarding mechanical hazards during vertical and horizontal movement of the patient table and patient positioning: - ensure that there are no obstacles (e.G.Extending or overhanging body parts, hair, clothing, straps) between table and the magnet, or that the additional equipment (e.G.Iv tube, respirator or ecg) does not get caught and remains in and on the patient when moving the tabletop.- secure the patient¿s arms and legs with straps so that the patient is not caught between the tabletop and the magnet cover.Remain in the mr examination room with helpless patients (e.G.Children and patients who are either seriously ill, paralyzed, unconscious, sedated, handicapped or medicated), even if the patients are secured during the examination.- keep the patient under visual or acoustic control.- in case of hazardous conditions, press the table stop button - explain the significance of protocol-controlled table movements to the patient.Due to the lack of necessary objective data, a definitive root cause could not be determined.However, based on the available information and the review of the service notifications, no evidence of a device malfunction was identified.

Brand Name
MAGNETOM SYMPHONY, A TIM
Common Device Name
SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Manufacturer (Section D)
SIEMENS HEALTHINEERS AG
allee am röthelheimpark 2
erlangen 91052
GM  91052
Manufacturer (Section G)
SIEMENS HEALTHINEERS AG
allee am röthelheimpark 2
erlangen 91052
GM   91052
Manufacturer Contact
marion mints
40 liberty blvd
malvern, PA 19355
4843231632
MDR Report Key23876585
Report Number3002808157-2025-00043
Device Sequence Number20026515
Product Code LNH
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K123938
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Type of Report Initial,Followup
Report Date (Section B) 06/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number10018223
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2025
Supplement Date Received by Manufacturer06/02/2026
Initial Report FDA Received Date12/23/2025
Supplement Report FDA Received Date06/05/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age57 YR
Patient SexFemale
Patient Weight265 LB
Patient RaceBlack Or African American